Aa
A
A
A
Close
Birth Control (Contraception) Community
6.42k Members
Avatar universal

Depo Provera Problems.

I'm 17, and recently became sexually active. I decided to go on depo to protect myself from pregnancy. I got it on Nov 4 2011, I experienced no symptoms until Dec 6 2011. I started spotting, at first it didn't even require a pad or tampon. It gradually increased and stopped occasionaly for a day or two, I gained 10 pounds and started getting horrible headaches, right leg pains, loss of appetite, painful intercourse(before the bleeding), and mood swings. Now the blood is regular period blood. I'm almost 2 months in and the pain is horrible, the doctor said they couldn't do anything for the pain and to consider the pill instead of my next shot(late Jan-early Feb) I'm scared something is seriously wrong, please respond, thank you.
1 Responses
1787102 tn?1329456883
the depo uses a different way of doing the hormones. it can cause the weight gain and headaches for sure. If you can tough it out to the next dose the depo usually balances out and you won't have as much trouble.
As far as the weight gain goes. well that is something you will face with almost every birth control hormones.
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.